The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 8, Number 4 (1998), 1331-1349.
Limit theorems for a random graph epidemic model
We consider a simple stochastic discrete-time epidemic model in a large closed homogeneous population that is not necessarily homogeneously mixing. Rather, each individual has a fixed circle of acquaintances and the epidemic spreads along this social network. In case the number of initially infective individuals stays small, a branching process approximation for the number of infectives is in force. Moreover, we provide a deterministic approximation of the bivariate process of susceptible and infective individuals, valid when the number of initially infective individuals is large. These results are used in order to derive the basic reproduction number and the asymptotic final epidemic size of the process. The model is described in the framework of random graphs.
Ann. Appl. Probab., Volume 8, Number 4 (1998), 1331-1349.
First available in Project Euclid: 9 August 2002
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Andersson, Håkan. Limit theorems for a random graph epidemic model. Ann. Appl. Probab. 8 (1998), no. 4, 1331--1349. doi:10.1214/aoap/1028903384. https://projecteuclid.org/euclid.aoap/1028903384